Drought, Marquette
- When
- August 1, 12:00 AM CST to August 15, 11:59 PM CST
- Where
- Marquette forecast zone
- Reported by
- Mesonet
- Coordinates
- 43.820, -89.399 (the zone’s center; the record gives no point)
The July drought continued through the first two weeks of August, 2007, over parts of south-central and southeast Wisconsin. The area was north of a line from Baraboo to Watertown to Mequon.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
The July drought continued through the first two weeks of August, 2007, over parts of south-central and southeast Wisconsin. The area was north of a line from Baraboo to Watertown to Mequon. The corn, alfalfa, and soybean crops were affected, especially in the higher areas or well-drained or poor soils. It is unknown how much of a monetary loss the drought generated. Thundestorm rains gradually reduced the effects of the drought by mid-month. D1 (moderate) drought conditions were observed, which improved to D0 (abnormally dry) by the middle of August , 2007.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 31, 1:42 PM CST, 10 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 242 PM CDT TUE JUL 31 2007 .SHORT TERM... CAP HAS BEEN SLOWLY INCREASING WITH MORE STABLE LAPSE RATES FROM 800 TO 600 MB. AS SUCH ONLY FEW CUMULUS INLAND. LAKE BREEZE BOUNDARY IS RELATIVELY WEAK TODAY AS WINDS ARE VERY LIGHT. LAKE TEMPS OFF 1 KM MODIS IMAGERY SHOWS LAKE TEMPS IN THE LOWER 70S NEAR SHORE...WITH A BAND OF MID 70S TEMPS OVER THE OPEN WATERS. THIS WARM WATER ALSO LIMITING LAKE BREEZE STRENGTH. LOW LEVEL DEW POINTS SHOULD INCREASE A BIT AFTER AFTERNOON MIXING CEASES. AS SUCH EXPECT FOG IN THE WISCONSIN RIVER VALLEY LIKE LAST SEVERAL NIGHTS...WITH PATCHY FOG A BIT MORE PREVALENT ELSEWHERE. UPPER RIDGE OVER WISCONSIN TONIGHT...BEFORE INFLUENCE OF SHORTWAVE PUSHING INTO SOUTH CENTRAL CANADA CAUSES RIDGE TO FLATTEN BY WEDNESDAY EVENING.THE SLOW RISE IN TEMPERATURES WILL CONTINUE WITH LOWER 90S WEDNESDAY AS 850 MB TEMPERATURES RISE TO AROUND 20C. SURFACE HIGH PUSHES EAST...BUT WILL STILL BRING SOUTHEAST WINDS AND LIMITED COOLING MAINLY IN AREAS WITHIN A FEW MILES OF THE LAKE. ONLY A WEAK LOW LEVEL CAP AROUND 700 MB...WITH CAPE VALUES JUST OVER 500 J/KG DUE TO FAIRLY STABLE LAPSE RATES IN THE MID LEVELS. MODELS IN GOOD AGREEMENT IN WEAKENING THE COLD FRONT PUSHING INTO THE FORECAST AREA THURSDAY. WEAK LOW LEVEL CONVERGENCE...WITH UPPER DIVERGENCE WELL NORTH WITH CANADIAN SHORTWAVE. HAVE KEPT POPS MAINLY IN THE SLIGHT CHANCE RANGE. .LONG TERM... NEXT CHANCE OF THUNDERSTORMS FOR THE WEEKEND AS BOTH 12Z GFS AND NEW 12Z ECMWF SHOW SHORTWAVE OVER THE WESTERN U.S. UPPER FLOW BECOMES MORE ZONAL AS GFS SHOWS A LOW PUSHING EAST INTO THE NORTHERN PLAINS FRIDAY NIGHT AND INTO WISCONSIN SATURDAY NIGHT. TIMING STILL A BIT UNCERTAIN...BUT AT LEAST ONE POTENTIAL FOR THUNDERSTORMS SATURDAY WITH INCREASE IN LOW LEVEL JET AND ADDED MOISTURE. THEN AGAIN SUNDAY NIGHT WITH TRAILING BOUNDARY. && .AVIATION... SFC RDG HIGH PRES WL RMN ACRS WRN GRTLKS RGN THRU 00Z THUR. VFR CONDS UFN XCPT PATCHY MVFR VSBYS BTWN 10-13Z. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && HENTZ/KOCHIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 600 PM CDT TUE JUL 31 2007 WIZ046-047-051-052-056>060-062>072-010830- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 600 PM CDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES HAS ISSUED AN AIR QUALITY WATCH FOR THE LAKESHORE COUNTIES FOR WEDNESDAY. HEAT INDEX READINGS WILL APPROACH 95 DEGREES WEDNESDAY AND THURSDAY AFTERNOONS...MAINLY AWAY FROM LAKE MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AND AGAIN SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-010830- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 600 PM CDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT...AND AGAIN SATURDAY THROUGH MONDAY. TZ WWW.WEATHER.GOV/MKX
The national radar mosaic for the moment the first event began.
9 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58481, 58482, 58483, 58484, 58485, 58486, 58487, 58488, 58489.